MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Codes Poor Quality Image (1408); Difficult to Advance (2920); Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to a spyscope ds ii and a spyscope ds that were used during the same procedure.It was reported to boston scientific corporation that a spyscope ds ii and a spyscope ds were used in the pancreatic duct during a cholangioscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the spyscope ds ii was inserted into the working channel over a terumo guidewire and the physician was able to intubate the papilla; however, the image was lost 1 minute after insertion.The controller was restarted and the scope was reconnected; however, the issue was not resolved.The spyscope ds ii was removed and the physician changed to a spyscope ds.The physician intubated the papilla and pancreatic duct over the guidewire and placed the spyscope ds in front of the stone.The physician withdrew the guidewire and inserted the spybasket; however, the physician was having difficulty advancing the spybasket to the tip of the spyscope ds.While straightening the spyscope ds the image displayed multiple colored stripes and the image was lost approximately 3 minutes into the procedure.The controller was restarted several times but the issue was not resolved.The physician tried to catch the stone with the spybasket under fluoroscopy, but was unsuccessful.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ok.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 3191 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the returned spyscope ds ii was analyzed, and a visual evaluation noted a kink on the shaft of the catheter.Witness marks were observed on the contacts of the umbilicus connector, indicating it was connected to a controller.An image assessment was performed.The device was plugged into the controller.A live, clear image was displayed and no issues were identified with the image.The device was fully articulated in all directions; no issues were identified with the working channel or articulation.The device was bent manually at the kink, and the image would be disrupted.A functional assessment for passability was performed.An autolith touch ehl probe was inserted through the working channel port and was able to pass through the device working length with no resistance.No issues were encountered when frontloading or backloading the autolith touch ehl probe.Once in the articulation fixture, the autolith touch ehl probe was unable to pass through the device.Real-time x-ray was used to image the distal tip, including the camera and wires.The x-ray showed no camera wire damage at the tip with the scope in a straight position.In the handle, no damage was observed to the printed circuit board assembly (pcba) or camera wires.The reported event was confirmed.It is likely that operational factors, such as user handling/technique and patient anatomy, contributed to the kinked device and resulting passability issue.The device can become kinked while handling in tortuous anatomy due to excessive force applied to the device by the elevator of the endoscope.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10332524
Report Number3005099803-2020-03001
Device Sequence Number3162508
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number24838231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR